Alert archive / South Dakota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 62, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 19, 2008, 6:12 PM CDT for Edmunds County, Faulk County, South Dakota. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2008, 6:12 PM CDT (23:12 UTC)
- Expired
- Jun 19, 2008, 7:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Aberdeen, SD
- Area
- Storm-based polygon
Counties Edmunds County, SD, Faulk County, SD
The radar
The Aberdeen radar (KABR), 64 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:51 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jun 19, 2:51 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 251 PM CDT THU JUN 19 2008 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT MODELS CONTINUE TO DO WELL WITH A SUBTLE PATTERN. THE AREA IS CURRENTLY UNDER NORTHWEST FLOW ALOFT WITH A SERIES OF MINOR WAVES RUNNING THROUGH IT. AT THE SURFACE A WEAK COLD FRONT OR TROUGH LIES ACROSS NORTHEAST SOUTH DAKOTA. AT THIS TIME CUMULUS IS STARTING TO FORM BUT HAS YET TO BECOME A PLAYER. CURRENT WATER VAPOR SHOWING SEVERAL UPPER LEVEL WAVES MOVING THROUGH SOUTHERN SOUTH DAKOTA. HAVE KEPT SLIGHT CHANCE CATEGORY PROBABILITIES IN THE EAST PART OF THIS AREA BECAUSE AFTERNOON HEATING UNDER MOSTLY CLEAR SKIES COULD WELL START A THUNDERSTORM OR TWO. ALSO AT THIS TIME A THUNDERSTORM IS FORMING IN THE AREA THAT IS NEAR THE CURRENT FRONTAL/TROUGH POSITION. EXPECT ALL CONVECTIVE ACTIVITY TO END WITH THE END OF HEATING. SKIES WILL CLEAR AS LARGE SURFACE HIGH SLIDES SOUTHEAST UNDER THE UPPER LEVEL RIDGE. BY THE END OF THE SHORT TERM THE NEXT PACIFIC LOW PRESSURE CENTER IS MOVING ONSHORE AND SHARPENING THE RIDGE AXIS THAT WILL BE JUST WEST OF THIS AREA. .LONG TERM...SUNDAY THROUGH WEDNESDAY NIGHT THE MAIN FORECAST CHALLENGE IN THE LONG TERM CONTINUES TO BE PRECIPITATION CHANCES. THE PERIOD BEGINS WITH RIDGING AT 700MB AND ABOVE. A WEAK SYSTEM LOOKS TO PASS THROUGH THE AREA MONDAY. BOTH THE GFS AND ECMWF ADVERTISE PRECIPITATION WITH IT. HOWEVER...THE 12Z RUN OF THE GFS IS SIGNIFICANTLY SLOWER WITH ITS PASSAGE THEN ITS 06Z PREDECESSOR. AT THIS POINT...WOULD NOT BE SURPRISED IF 18Z RUN DIFFERED AS WELL. KEPT POPS 30 AT BEST FOR NOW AS THEY CAN BE INCREASED IN THE COMING FEW DAYS IF NECESSARY. DEPENDING ON WHETHER OR NOT SUBSEQUENT MODEL RUNS SLOW DOWN PRECIP...IT MIGHT BE NECESSARY TO TAKE OUT POPS SUNDAY NIGHT ALTOGETHER. OTHERWISE...WITH THE RIDGE BREAKDOWN POST-SYSTEM...STANDARD AFTERNOON POPS EXIST THE REST OF THE PERIOD. CHANCES DURING OVERNIGHT HOURS LOOK LIMITED DUE TO NO LOW LEVEL JET. && .AVIATION... GOOD VFR CONDITIONS EXIST AT ALL TAF LOCATIONS. SOME CONVECTION IS NOTED IN SOUTH CENTRAL SOUTH DAKOTA. THE NORTHEAST AND NORTH CENTRAL PART OF THE STATE SHOULD STAY NORTH OF ANY CONVECTION AS HIGH PRESSURE SLIDES INTO THE AREA. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && SHORT TERM...KEEFE LONG TERM...GIONTA AVIATION...KEEFE WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Jun 19, 3:35 AM CDT, 14 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 335 AM CDT THU JUN 19 2008 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-200845- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 335 AM CDT THU JUN 19 2008 /235 AM MDT THU JUN 19 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH THE WEEKEND...WITH THE BEST CHANCE OF ANY THUNDERSTORM ACTIVITY BEING WEST OF THE MISSOURI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HINTZ
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 9:58 PM CDT | Severe Thunderstorm Warning | ABR | Corson | 47 min |
| Jun 18, 10:42 PM CDT | Severe Thunderstorm Warning | ABR | Corson, Dewey | 21 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.